Ohio, 2010Hail and Damaging Winds in Ohio, May 7, 2010
May 7, 2010 · NWS ILN · 7 events in 3 counties and zones
A cold front moved across the area during the evening hours of May 7th. This front helped with the development of severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $38,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved across the area during the evening hours of May 7th. This front helped with the development of severe thunderstorms. The main threats were damaging winds and hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 7, 6:53 PM EST, 1 hour 2 minutes earlier.
Area forecast discussion, May 7, 6:53 PM EST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
753 PM EDT FRI MAY 7 2010
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM AND COLD FRONT WILL PUSH THROUGH THE
REGION TONIGHT...USHERING IN MUCH COOLER WEATHER FOR THE WEEKEND.
HIGH PRESSURE WILL BUILD BACK INTO THE REGION SATURDAY NIGHT INTO
SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
LOW PRESSURE OVER NW OHIO WILL DEEPEN AS IT MOVES RAPIDLY NE TO
SOUTHERN ONTARIO BY 12Z SATURDAY. AS THE LOW MOVES NE...A STRONG
COLD FRONT WILL MOVE QUICKLY ACROSS THE REGION OVERNIGHT.
WILL CONTINUE TO MONITOR SEVERE WEATHER THREAT WITH TORNADO WATCH
143 UNTIL 11 PM EDT FOR PARTS OF THE NRN AND NWRN CWFA AND SEVERE
THUNDERSTORM WATCH 140 UNTIL 2 AM EDT FOR THE CVG TRI-STATE
REGION AND PARTS OF NE KY.
ALTHOUGH A DYNAMIC UPR LEVEL LOW IS APPROACHING THE REGION ALONG
WITH A STRONG ATTENDANT COLD FRONT...MLCAPES ARE NOW ON THE WEAK
SIDE...AVERAGING GENERALLY BETWEEN 500 J/KG AND 1000 J/KG. THIS
SEEMS TO BE LIMITING THE SEVERE WEATHER THREAT AT THE MOMENT.
STILL...ADEQUATE LOW LVL FORCING ALONG AND AHEAD OF THE COLD FRONT
AND ANY SUBSTANTIAL ROTATING UPDRAFTS MAY STILL RESULT IN A FEW
SEVERE STORMS. BEST LOW LEVEL HELICITY REMAINS ACRS THE NRN AND
NWRN ZONES. THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL QUICKLY
END FROM WEST TO EAST BETWEEN 10 PM EDT TO 3 AM EDT AS THE FRONT
PASSES BY. THE DEEPENING LOW AND STRONG SFC TO 850 MB CAA WILL
RESULT IN BREEZY TO WINDY CONDITIONS OVERNIGHT. SOME GUSTS WILL
APPROACH 45 MPH...ESPECIALLY ACRS OUR NW. THIS IS VERY CLOSE TO
WIND ADVISORY CRITERIA. CAN NOT RULE OUT A ROGUE GUST TO 40 KNOTS
BUT THINK FOR THE MOST PART WIND GUSTS WILL REMAIN JUST BELOW WIND
ADVISORY CRITERIA. TEMPERATURES OVERNIGHT WILL TUMBLE INTO THE MID
40S NW TO THE LOWER 50S SE BY SATURDAY MORNING.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
AFOREMENTIONED SFC LOW AND ITS UPR LVL COUNTER PART WILL MOVE NE
AWAY FROM THE REGION ON SATURDAY. HOWEVER...A SUBSTANTIAL PRESSURE
GRADIENT BETWEEN THIS LOW AND SFC HIGH PRESSURE TO THE WEST WILL
CONTINUE THE BREEZY TO WINDY CONDITIONS. AGAIN...WIND GUSTS WILL
COME CLOSE TO ADVISORY CRITERIA MAINLY ALONG AND NORTH OF I-70.
SKIES WILL BE PARTLY CLOUDY NORTH AND MOSTLY CLEAR SOUTH EARLY ON.
BUT WITH PLENTY OF 850 MB MOISTURE AND CAA...AREAS OF SUNSHINE
SHOULD FILL IN CONSIDERABLY WITH DIURNALLY DRIVEN CUMULUS CLOUDS.
WEAK INSTABILITY AND A SHEAR AXIS OF VORTICITY MAY RESULT IN A
LIGHT SHOWERS ACRS THE NORTHERN ZONES. HIGH TEMPERATURES WILL BE
MUCH COOLER RANGING FROM THE LOWER 50S NW TO NEAR 60 FAR SOUTH AND
SOUTHEAST.
FOR SATURDAY NIGHT...SFC RIDGE OF HIGH PRESSURE WILL BUILD
SOUTHEAST INTO THE WESTERN GREAT LAKES AND LOWER OHIO VALLEY.
WINDS WILL DIMINISH DURING THE OVERNIGHT HOURS. PARTLY TO MOSTLY
CLOUDY SKIES WILL GRADUALLY BECOME MOSTLY CLEAR OVERNIGHT AS WELL.
LOW TEMPERATURES WILL RANGE FROM THE MID 30S NORTH TO THE UPPER
30S SOUTH. THERE IS SOME CONCERN FOR FROST WITH THE MID 30
TEMPERATURES. HOWEVER...THE WIND MAY STAY UP ENOUGH TO PREVENT
MUCH FROST FORMATION. AS SUCH...HAVE OPTED TO LEAVE FROST OUT OF
THE PUBLIC FORECAST FOR NOW BUT WILL MENTION IT IN THE HWO.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
HIGH PRESSURE WILL BE IN PLACE TO START THE EXTENDED. A WARMING
TREND WILL BEGIN FOR THE NEW WEEK...AND MODEL AGREEMENT REMAINS
FAIRLY STRONG THROUGH WEDNESDAY OR SO.
SOUTHWESTERLY FLOW WILL BRING A WARM FRONT INTO THE REGION MONDAY
NIGHT INTO TUESDAY. WILL INTRODUCE LIKELY POPS AS THIS FEATURE HAS
BEEN HANDLED FAIRLY CONSISTENTLY. AFTER THAT...DEPICTIONS OF THE
PRECIPITATION PATTERN BECOME MORE CONVOLUTED. THE GFS HAS RECENTLY
COME ON BOARD WITH KEEPING A BOUNDARY STALLED THROUGH THE REGION
DURING THE WEEK...ALTHOUGH PLACEMENT DIFFERENCES AND THE PROBLEMS OF
TRYING TO TIME OUT ENERGY MOVING ALONG IT PRECLUDE TRYING TO GET TOO
SPECIFIC WITH A PRECIPITATION FORECAST. SO WILL MAINLY GO CHANCE
POPS THROUGH PRETTY MUCH THE REST OF THE WEEK. SHOULD BE A GOOD
TEMPERATURE GRADIENT ACROSS THE REGION IF THIS IS WHERE THE BOUNDARY
SETS UP. SHOULD BE SOME INSTABILITY AROUND SO WILL KEEP THUNDER
GOING IN THE FORECAST...AND OF COURSE THIS WILL BE MORE LIKELY ON
THE SOUTH SIDE OF THE BOUNDARY.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
FROPA EXPECTED OVER CWA FROM 2-5Z THIS EVENING. GUSTY WINDS WILL
PREVAIL THROUGH THE FORECAST AS THE COLD POOL BEHIND THE FRONT IS
QUITE STRONG. H8 TEMPS GO FROM +18 TO -3 JUST S OF KILN AND THIS
WILL RESULT IN A STRATUS OR AT LEAST BKN DECK AOA 4KFT DURING THE
DAY WITH CONTINUED GUSTY WINDS IN WLY FLOW. CIGS IN THE IMMEDIATE
POST FRONTAL ATMOSPHERE WILL SEE MVFR CONDITIONS AROUND
2KFT...WITH SOME BREAKS TO SCT/FEW IN THE PREDAWN HOURS.
.OUTLOOK...TSTMS POSSIBLE TUESDAY AND TUESDAY NIGHT.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...HATZOS
LONG TERM...HATZOS
AVIATION...FRANKS
Hazardous weather outlook, May 7, 6:01 PM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
701 PM EDT FRI MAY 7 2010
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>062-070-082315-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-BUTLER-
701 PM EDT FRI MAY 7 2010
...TORNADO WATCH 143 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS EVENING...AS A
DEEP LOW PRESSURE SYSTEM AND A STRONG COLD FRONT MOVE THROUGH THE
LOWER GREAT LAKES AND OHIO VALLEY. SCATTERED SEVERE STORMS WILL BE
POSSIBLE WITH THE POTENTIAL FOR DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES. THE TORNADO THREAT WILL BE GREATEST ALONG AND
NORTH OF INTERSTATE 70. CONTINUE TO MONITOR LATER FORECASTS FOR
FURTHER DETAILS ON THIS IMPENDING SEVERE WEATHER SITUATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A MUCH COOLER AIRMASS WILL PUSH INTO THE AREA BEHIND THE FRONT.
AS A RESULT...SCATTERED FROST IS POSSIBLE SATURDAY NIGHT ACROSS
MUCH OF THE REGION...AND AGAIN ON SUNDAY NIGHT THROUGH THE SCIOTO
VALLEY AND EASTWARD. HOWEVER...IF WINDS STAY SUSTAINED
OVERNIGHT...THE POSSIBILITY FOR FROST WILL BE DIMINISHED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
INZ073>075-080-KYZ089>099-OHZ071-072-077>079-082315-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-WARREN-CLINTON-
HAMILTON-CLERMONT-BROWN-
701 PM EDT FRI MAY 7 2010
...SEVERE THUNDERSTORM WATCH 144 IN EFFECT UNTIL 2 AM EDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH THE REGION THIS
EVENING AS A DEEP LOW PRESSURE SYSTEM AND A STRONG COLD FRONT MOVE
THROUGH THE LOWER GREAT LAKES AND OHIO VALLEY. SCATTERED SEVERE
STORMS WILL BE POSSIBLE WITH THE POTENTIAL FOR DAMAGING
WINDS...LARGE HAIL AND ISOLATED TORNADOES. CONTINUE TO MONITOR
LATER FORECASTS FOR FURTHER DETAILS ON THIS IMPENDING SEVERE
WEATHER SITUATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A MUCH COOLER AIRMASS WILL PUSH INTO THE AREA BEHIND THE FRONT.
AS A RESULT...SCATTERED FROST IS POSSIBLE SATURDAY NIGHT ACROSS
MUCH OF THE REGION...AND AGAIN ON SUNDAY NIGHT THROUGH THE SCIOTO
VALLEY AND EASTWARD. HOWEVER...IF WINDS STAY SUSTAINED
OVERNIGHT...THE POSSIBILITY FOR FROST WILL BE DIMINISHED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
KYZ100-OHZ063>065-073-074-080>082-088-082315-
LEWIS-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-
SCIOTO-
701 PM EDT FRI MAY 7 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO AND SOUTH CENTRAL OHIO.
.DAY ONE...TONIGHT.
THUNDERSTORMS WILL DEVELOP AND MOVE THROUGH THE REGION THIS
EVENING THROUGH LATE TONIGHT...AS A DEEP LOW PRESSURE SYSTEM AND A
STRONG COLD FRONT MOVE THROUGH THE LOWER GREAT LAKES AND OHIO
VALLEY. SCATTERED SEVERE STORMS WILL BE POSSIBLE WITH THE
POTENTIAL FOR DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES.
CONTINUE TO MONITOR LATER FORECASTS FOR FURTHER DETAILS ON THIS
IMPENDING SEVERE WEATHER SITUATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A MUCH COOLER AIRMASS WILL PUSH INTO THE AREA BEHIND THE FRONT.
AS A RESULT...SCATTERED FROST IS POSSIBLE SATURDAY NIGHT ACROSS
MUCH OF THE REGION...AND AGAIN ON SUNDAY NIGHT THROUGH THE SCIOTO
VALLEY AND EASTWARD. HOWEVER...IF WINDS STAY SUSTAINED
OVERNIGHT...THE POSSIBILITY FOR FROST WILL BE DIMINISHED.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION WILL LIKELY BE REQUIRED LATER THIS EVENING.
In the hours before
Special weather statement, May 7, 7:39 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
839 PM EDT FRI MAY 7 2010
OHZ034-035-080100-
AUGLAIZE OH-MERCER OH-
839 PM EDT FRI MAY 7 2010
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MERCER AND
NORTHWESTERN AUGLAIZE COUNTIES THROUGH 900 PM EDT...
AT 839 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR KOSSUTH...
MOVING EAST AT 55 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRIDERSVILLE.
ALSO...BUCKLAND IS NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
Thunderstorm Wind, Darke
- When
- May 7, 7:55 PM EST to 8:05 PM EST
- Where
- Darke County, 2 mi N of Pitsburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 40.009, -84.500
Trees and power poles were reported down.
Thunderstorm Wind, Miami
- When
- May 7, 8:00 PM EST to 8:14 PM EST
- Where
- Miami County, Pleasant Hill to Troy
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.050, -84.350
A fence was destroyed with power poles also blown over due to damaging thunderstorm winds. Multiple trees were reported down and snapped in half.
Thunderstorm Wind, Darke
- When
- May 7, 8:16 PM EST to 8:20 PM EST
- Where
- Darke County, New Madison to Arcanum
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 39.970, -84.700
A barn was destroyed and a camper was blown over due to damaging thunderstorm winds. In addition, a tree fell on a car which trapped a person. A 500 pound propane tank also was blown over.
Hail, Hardin
- When
- May 7, 8:19 PM EST to 8:23 PM EST
- Where
- Hardin County, Dunkirk
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.780, -83.650
Hail, Hardin
- When
- May 7, 8:20 PM EST to 8:25 PM EST
- Where
- Hardin County, 2 mi W of Dunkirk
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.780, -83.688
Hail, Hardin
- When
- May 7, 8:23 PM EST to 8:26 PM EST
- Where
- Hardin County, Patterson
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.780, -83.520
Thunderstorm Wind, Hardin
- When
- May 7, 8:56 PM EST to 8:59 PM EST
- Where
- Hardin County, Ada
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.770, -83.820
Trees were reported down due to damaging thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Ohio, May 7 to 8, 20101 injured · $9.8 million · EF1 · 97 events
- Winter Weather in Minnesota, May 7 to 8, 20101 death · 2 injured · 5 events
- Heavy Snow and Winter Weather in Wisconsin, May 7 to 8, 2010$15 million · 3 events
- Damaging Winds and High Wind in Pennsylvania, May 7 to 8, 2010$426,000 · 56 kt wind · 7 events
- Hail and Damaging Winds in Indiana, May 7, 2010$110,000 · 1.75 in hail · 7 events
- Hail and Damaging Winds in Michigan, May 7, 2010$75,000 · 52 kt wind · 4 events
- Flash Flooding and Heavy Rain in Puerto Rico, May 7 to 8, 2010$25,000 · 7 events
- Damaging Winds in New York, May 7, 2010$30,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Pennsylvania, May 7 to 8, 2010$15,000 · 1.25 in hail · 8 events
- Hail in Kansas, May 7, 20102.75 in hail · 5 events
- Damaging Winds in Missouri, May 7, 201087 kt wind · 4 events
- Winter Weather in Michigan, May 7 to 8, 20104 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 225893, 225894, 225895, 225900, 225897, 225899, 225898.